Dermatology Community
How to get rid of thickness & dryness on eyelid, possibly eczema
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How to get rid of thickness & dryness on eyelid, possibly eczema

I have a very very dry skin, and I usually don't wear make-up, but about 2 weeks ago I wore eye make-up for a few days. Because my left eyelid started getting irritated due to that (despite the fact that I used eye make-up remover), I've stopped using the make-up. For several days following that, my eyelid was itching and kind of flaking, which is similar to this eczema symptom I've had a couple of years ago, but not near as bad. The abnormal itching/flaking has stopped now, but my eyelid is still thick, a bit dry, and mildly itches, which causes my eyelid to be unable to fold/get inside when I try to open my eyes wide. I always put moisturizer on my face, but putting more moisturizer on my thick eyelid just doesn't seem to work.

So I'm wondering, was that eczema? Does this mean that the eczema still hasn't completely gone away although it's not as bad as it was last week? I used this ointment that contains some steroid for the eczema on my eye last time, but I'm a bit afraid to use it again since the symptoms are not so bad this time.

And what should I do to get rid of the thickness & dryness on my eyelid? It's really bothering me, and it's causing my eyes look obviously asymmetrical.
Related Discussions
563773_tn?1374250139
Hello,
From the symptoms it can be dry skin or xerosis due to soapy water, exposure to harsh chemicals or the normal aging process, contact dermatitis or eczema. Wash the skin with a mild soap like Dove or Cetaphil and apply good quality non perfumed moisturizer. You can take antihistaminics like Benadryl and Claritin. Topical low potency corticosteroids and calamine lotion are also helpful in relieving the symptoms. More severe cases require oral corticosteroids. For that you need to consult your dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.






Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_m_tn
Blank
PMDER1
San francisco, CA